MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, physician was placing the subject coil and while repositioning, it got tangled with the coils already placed in the aneurysm and got stretched.Physician tried to remove the whole setup but the microcatheter was also stretched and ultimately physician used a snare device to remove the subject coil.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, returned main coil was noted to be partially protruding the distal end of a catheter.The catheter was noted to be severely stretched.The main coil was noted to be stuck in the catheter and could not be removed.The main coil protruding the catheter was noted to be kinked/bent.The main coil protruding the catheter was noted to be stretched with strands of suture visible.Functional testing was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the coil was advanced slowly and gently without applying excessive force, and no torque was given where advancing the delivery wire.Based on the information provided, it is likely that the subject coil got tangled with the other coils in the aneurysm during placement and during attempts to pull the coil back with the microcatheter, both the coil and the catheter got stretched.The subsequent kinking and suture damage likely occurred once the coil was jammed in the stretched catheter and was pushed/pulled against resistance.An assignable cause of procedural factors will be assigned to the as reported /as analyzed main coil stretched, device interaction with another device'; to as reported patient medical or surgical intervention required; and to as analyzed main coil suture damage, catheter, coil jammed, main coil kinked/bent in this complaint since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 12MM X 45CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12199829
Report Number3008881809-2021-00306
Device Sequence Number11132996
Product Code HCG
UDI-Device Identifier04546540711533
UDI-Public04546540711533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2023
Device Model NumberM0036121240
Device Catalogue NumberM0036121240
Device Lot Number22083022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GOOSENECK SNARE (UNKNOWN); MICROCATHETER (TOKAI MEDICAL CARNELIAN); GOOSENECK SNARE (UNKNOWN); MICROCATHETER (TOKAI MEDICAL CARNELIAN)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight80 KG